Texas, 2015Damaging Wind in Texas, July 28, 2015
July 28, 2015 · NWS AMA · 1 event in 1 county or zone
An isolated severe thunderstorm produced a wind gust to 59 mph in Roberts County. Other weaker thunderstorms produced strong wind gusts near Borger, Bootleg, and just northwest of Amarillo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced a wind gust to 59 mph in Roberts County. Other weaker thunderstorms produced strong wind gusts near Borger, Bootleg, and just northwest of Amarillo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 28, 5:50 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 28, 5:50 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
650 PM CDT TUE JUL 28 2015
.AVIATION...
FOR THE 00Z TAFS...VFR CONDITIONS TO BEGIN THE TAF PERIOD...WITH A
CHANCE FOR THUNDERSTORMS BEING THE MAIN FOCUS AT ANY SITE THROUGH THE
NEXT 24 HOURS. HIGHEST LIKELIHOOD WILL BE FOR AMARILLO BEFORE ABOUT
08Z WEDNESDAY. LATER SHOWERS AND STORMS MAY IMPACT KDHT OR
KGUY...THOUGH CONFIDENCE WAS TOO LOW TO INCLUDE IN TAFS AT THIS TIME.
A WEAK COLD FRONT HAS ALREADY BROUGHT NORTHERLY WINDS TO KDHT AND
KGUY...AND SHOULD BRING A WIND SHIFT TO KAMA BY 08Z.
OTHERWISE...POSSIBLE MVFR CEILINGS AT KGUY WEDNESDAY MORNING.
NF
&&
.PREV DISCUSSION... /ISSUED 257 PM CDT TUE JUL 28 2015/
DISCUSSION...
COLD FRONT CURRENTLY STRETCHES FROM NORTHERN DEAF SMITH COUNTY
THROUGH AMARILLO NORTHEAST INTO THE FAR NORTHEAST TEXAS
PANHANDLE. HAVE INCREASED POPS FOR THIS AFTERNOON AND EVENING
ALONG THIS FRONT GIVEN THE INSTABILITY ALONG IT. POPS WILL BE
HIGHEST ACROSS THE NORTHWEST HALF OF THE CWA OVERNIGHT AS
MOISTURE RETURNS TO THIS REGION ABOVE THE SURFACE BOUNDARY. THE
SUBTROPICAL PLUME WILL ALSO BE FOUND ACROSS THIS REGION. THE BEST
DYNAMICS WILL ALSO BE FOUND ACROSS THE NORTHERN CWA. SOME OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HEAVY RAIN MAY ALSO CAUSE AREAS OF FLOODING AS STORM
MOTIONS WILL BE SLOW.
UPPER DYNAMICS WILL CONTINUE TO BE MOST FAVORABLE ACROSS THE
NORTHERN CWA THROUGH THURSDAY...SO WILL KEEP HIGHEST POPS THERE.
FLOW ALOFT THEN BECOMES NORTHWEST FOR FRIDAY AND BEYOND. SO WE WILL
HAVE DAILY CHANCES OF SHOWERS AND THUNDERSTORMS MOVING THIS WAY FROM
THE MOUNTAINS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
06/11
Hazardous weather outlook, Jul 28, 2:27 PM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT TUE JUL 28 2015
OKZ001>003-TXZ001>020-290830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
327 PM CDT TUE JUL 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES. LOCALIZED
FLOODING FROM HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. SOME OF THE
STORMS MAY BECOME SEVERE...WITH WIND GUSTS NEAR 60 MPH AND HAIL TO
AROUND THE SIZE OF QUARTERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY FOR PARTS OF THE
PANHANDLES. LOCALIZED FLOODING FROM HEAVY RAINFALL WILL BE THE
PRIMARY HAZARD. A FEW STORMS THAT DEVELOP MAY BECOME STRONG WITH
GUSTY WINDS THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
In the hours before
Special weather statement, Jul 28, 5:43 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
643 PM CDT TUE JUL 28 2015
TXZ011-012-016-017-290045-
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
643 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...
SOUTHWESTERN POTTER...SOUTHEASTERN OLDHAM AND EXTREME NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 745 PM CDT...
AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BUSHLAND...OR 17 MILES WEST
OF AMARILLO...MOVING NORTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BUSHLAND... WILDORADO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3530 10253 3553 10234 3527 10197 3512 10209
TIME...MOT...LOC 2343Z 124DEG 10KT 3524 10212
SCHNEIDER
Special weather statement, Jul 28, 6:06 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT TUE JUL 28 2015
TXZ011-016-290100-
DEAF SMITH TX-OLDHAM TX-
706 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND DEAF SMITH
COUNTIES UNTIL 800 PM CDT...
AT 702 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF ADRIAN TO 8 MILES WEST OF
BOOTLEG...MOVING EAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HEREFORD... VEGA... SIMMS...
GLENRIO... BOOTLEG... ADRIAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 39.
GUSTY WINDS WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3542 10305 3547 10238 3474 10237 3474 10304
3475 10305 3485 10305
TIME...MOT...LOC 0005Z 268DEG 11KT 3537 10280 3487 10294
NFSpecial weather statement, Jul 28, 7:03 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT TUE JUL 28 2015
TXZ007-012-290145-
MOORE TX-POTTER TX-
803 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR POTTER AND SOUTHERN MOORE
COUNTIES UNTIL 845 PM CDT...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF VALLEY DE ORO...OR 20 MILES
NORTH OF AMARILLO...MOVING NORTH AT 10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
AMARILLO... BUSHLAND... MASTERSON...
LAKE MEREDITH...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 56 AND 82.
GUSTY WINDS WITH THIS STORM WILL OCCUR WELL AWAY FROM ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3567 10209 3567 10166 3518 10163 3519 10211
TIME...MOT...LOC 0102Z 201DEG 9KT 3548 10192
NF
Special weather statement, Jul 28, 7:14 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT TUE JUL 28 2015
TXZ005-010-290215-
HEMPHILL TX-LIPSCOMB TX-
814 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB AND NORTHWESTERN
HEMPHILL COUNTIES UNTIL 915 PM CDT...
AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIPSCOMB...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
LIPSCOMB... GLAZIER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3593 10017 3604 10054 3618 10055 3641 10037
3635 10009
TIME...MOT...LOC 0114Z 024DEG 8KT 3623 10030
NFSpecial weather statement, Jul 28, 7:51 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
851 PM CDT TUE JUL 28 2015
TXZ007-008-011>013-016-017-290245-
CARSON TX-DEAF SMITH TX-HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER
TX-RANDALL TX-
851 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON...NORTHWESTERN
RANDALL...POTTER...SOUTHEASTERN OLDHAM...SOUTHEASTERN MOORE...
SOUTHWESTERN HUTCHINSON AND NORTHEASTERN DEAF SMITH COUNTIES UNTIL
945 PM CDT...
AT 849 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
BORGER TO 7 MILES NORTHEAST OF WILDORADO...MOVING SOUTH AT 5 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
BORGER... SKELLYTOWN... VALLEY DE ORO...
BUSHLAND... LAKE MEREDITH... SANFORD...
FRITCH...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 49 AND 64.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3554 10114 3507 10222 3547 10225 3582 10138
TIME...MOT...LOC 0151Z 340DEG 4KT 3567 10145 3531 10219
NF
Thunderstorm Wind, Roberts
- When
- July 28, 8:15 PM CST
- Where
- Roberts County, 25.31 mi NNW of Codman
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.960, -100.970
A wind gust of 59 mph was measured by the Automated Weather Observing System at the Mesa Vista Ranch airport located 26 miles northwest of Miami.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Tennessee, July 28 to 29, 20152 deaths · 10 events
- Flash Flooding and Flooding in Iowa, July 28 to 30, 2015$7.5 million · 1 in hail · 98 events
- Flash Flooding and Damaging Winds in Kentucky, July 28, 20151 death · $85,000 · 56 kt wind · 6 events
- Rip Current in South Carolina, July 28, 20151 death · 1 event
- High Wind in North Dakota, July 28, 2015$368,000 · 66 kt wind · 30 events
- Damaging Winds and Lightning Strike in Tennessee, July 28, 2015$64,000 · 61 kt wind · 24 events
- Hail and Damaging Winds in Maine, July 28, 2015$75,000 · 1.5 in hail · 20 events
- Lightning Strike in Minnesota, July 28, 2015$155,000 · 1 event
- Excessive Heat in Indiana, July 28 to 29, 20156 injured · 6 events
- Flooding and Hail in Rhode Island, July 28, 2015$42,000 · 1 in hail · 7 events
- Flooding and Damaging Winds in Massachusetts, July 28, 2015$35,000 · 50 kt wind · 4 events
- High Wind in Montana, July 28, 201566 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597268.